MAUDE Adverse Event Report: BECTON DICKINSON INFUSION ADAPTER C100; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INFUSION ADAPTER C100; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515306
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Chemotherapy medication solution leakage from the interface of spike of infusion adapter c100 and rubber port of iv bag (psi- saudi arabia , iv solution manufacturer).They had few cases of leakage previously also.Now there are new cases reported recently.Bd phaseal infusion adapter c100.04dec2023: per rep: the main complaint of customer is leaks at the junction/interface of infusion adapter c100 with rubber port psi iv solution bags, but later during sample collection the customer has confirmed that baxter empty tpn/ saline multi-purpose iv bags is also sometimes leaking at its access rubber port junction with infusion adapter c100, when they prepare chemotherapy in baxter¿s empty tpn/saline multi-purpose iv bags and use with infusion adapter c100.The incidences increasing in hospital, so we have arranged training sessions with all end-users (pharmacy & nursing staff) of bd phaseal infusion adapter c100, focusing for best practices attaching c100 with iv bags.Per rep communication 05dec2023: chemotherapy medication solution leakage from the interface of spike of infusion adapter c100 and rubber port of iv bag (psi- saudi arabia , iv solution manufacturer).And baxter empty tpn/ saline multi-purpose iv bags (kindly update as customer reported during sample collection).
 
Additional Manufacturer Narrative
Pr (b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Chemotherapy medication solution leakage from the interface of spike of infusion adapter c100 and rubber port of iv bag (psi- saudi arabia , iv solution manufacturer).They had few cases of leakage previously also.Now there are new cases reported recently.Bd phaseal infusion adapter c100 on (b)(6) 2023: per rep: the main complaint of customer is leaks at the junction/interface of infusion adapter c100 with rubber port psi iv solution bags, but later during sample collection the customer has confirmed that baxter empty tpn/ saline multi-purpose iv bags is also sometimes leaking at its access rubber port junction with infusion adapter c100, when they prepare chemotherapy in baxter¿s empty tpn/saline multi-purpose iv bags and use with infusion adapter c100.The incidences increasing in hospital, so we have arranged training sessions with all end-users (pharmacy & nursing staff) of bd phaseal infusion adapter c100, focusing for best practices attaching c100 with iv bags.Per rep communication on (b)(6) 2023: chemotherapy medication solution leakage from the interface of spike of infusion adapter c100 and rubber port of iv bag (psi- saudi arabia , iv solution manufacturer).And baxter empty tpn/ saline multi-purpose iv bags (kindly update as customer reported during sample collection).
 
Additional Manufacturer Narrative
Correction of g-code: adapter.
 
Additional Manufacturer Narrative
Pr (b)(4).Follow up mdr for device evaluation: both videos, along with two infusion adapters and two iv bags were provided to our quality team for investigation.Upon visual evaluation of the videos, a leak between the adapter and iv bag was observed.The returned products were visually inspected, there was no damage or other defects observed on any of the devices.Functional testing was performed in attempt to recreate the reported incident, attaching the infusion adapter to the iv bag filled with liquid and applying pressure to the bag, no leakage between the adapter and iv bag occurred.Additionally, liquid was withdrawn from the iv bag using an injector and syringe, in all cases, the product functioned as intended and no leakage was observed.A device history review was performed for reported lot 2204221, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples of the reported lot were used for additional evaluation.The product was visually inspected, there was no damage or other defects observed on any of the infusion adapters.Leakage testing was performed and in all cases the product functioned as intended and no leakage was observed.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, including verification that all critical dimensions are within specification.All retained samples along with the returned product underwent these evaluations and product was verified to meet required specifications.Based on the available information and sample evaluation, we cannot identify a root cause related to our product or manufacturing process at this time.It is important to ensure all connections are secure when using this product.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
INFUSION ADAPTER C100
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix IL 60061
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18329094
Report Number3003152976-2023-00535
Device Sequence Number12575388
Product Code ONB
UDI-Device Identifier00382905153068
UDI-Public(01)00382905153068
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number515306
Device Lot Number2204221
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer02/05/2024
04/08/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date02/06/2024
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown